A Caltech Library Service

Activity coefficients of bipolar electrolytes. Silver succinate and sebacate in aqueous sodium nitrate

Meeks, F. R. and Marcus, R. A. (1961) Activity coefficients of bipolar electrolytes. Silver succinate and sebacate in aqueous sodium nitrate. Journal of Physical Chemistry, 65 (2). pp. 306-309. ISSN 0022-3654. doi:10.1021/j100820a029.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


Activity coeffxients of silver succinate and sebacate in aqueous sodium nitrate were determined by a solubility method. The silver ion concentration was measured potentiometrically in solutions of various ionic strengths wing an empirical calibration equation. A simple approximate theoretical model for these “bipolar” ions is observed to be in good agreement with results inferred from the electrostatic contribution to the activity coefficients. It treats a bipolar ion as two point charges separated by a fixed distance in the solvent. Its applicability to zwitterions is also considered. These studies are used to discuss the interaction of certain activated complexes of chemical reactions with their ionic atmospheres. Studies of bipolar ions also provide information about nearest neighbor interaction in polyelectrolytes

Item Type:Article
Related URLs:
URLURL TypeDescription
Marcus, R. A.0000-0001-6547-1469
Additional Information:© 1961 American Chemical Society. Received August 4, 1960. The authors wish to express their appreciation to the Research Corporation for the support of this research by a grant-in-aid. Abstracted in part from a dissertation submitted by Frank R. Meeks in partial fulfillment for the degree of Doctor of Philosophy, Polytechnic Institute of Brooklyn, June 1956.
Funding AgencyGrant Number
Research CorporationUNSPECIFIED
Issue or Number:2
Record Number:CaltechAUTHORS:20150812-161351545
Persistent URL:
Official Citation:ACTIVITY COEFFICIENTS OF BIPOLAR ELECTROLYTES. SILVER SUCCINATE AND SEBACATE IN AQUEOUS SODIUM NITRATE F. R. Meeks and R. A. Marcus The Journal of Physical Chemistry 1961 65 (2), 306-309 DOI: 10.1021/j100820a029
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:59465
Deposited By: George Porter
Deposited On:13 Aug 2015 16:12
Last Modified:10 Nov 2021 22:21

Repository Staff Only: item control page